Thunderstorm Wind, Okaloosa
- When
- January 25, 4:09 AM CST
- Where
- Okaloosa County, (Cew)bob Sikes Arpt
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.780, -86.520
A line of strong to severe storms moved across the area during the late evening and early morning hours ahead of a cold front. The storms produced high winds which caused damage in northwest Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A line of strong to severe storms moved across the area during the late evening and early morning hours ahead of a cold front. The storms produced high winds which caused damage in northwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jan 25, 3:47 AM CST, 22 minutes earlier.
Area Forecast Discussion...CORRECTION
National Weather Service Mobile AL
347 AM CST Wed Jan 25 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Thursday)
Issued at 321 AM CST Wed Jan 25 2023
A negatively tilted upper level shortwave will move northeast
across the Lower Mississippi River into early Wednesday. Though
MLCapes of 500-1000J/kg are modest, 0-1km helicities of 500-600
m^2/s^2 indicated on the latest SPC mesoanalysis along and south
of a warm front nosing inland over Mobile and Baldwin Counties as
far north as Clarke County at 07z will continue to produce low
topped spinners. Add in the KMOB VWP indicating 50kts at 2700',
and a 70kt 850mb jet passing over the forecast area. Any decently
high cores in the thunderstorms can grab the stronger winds above
the surface and bring them to the surface. Damaging winds and
tornadoes will continue to be the modes of damage associated with
the thunderstorms. This area of better ingredients will work
their way eastward through the late night hours before moving east
of the forecast area around sunrise or a bit later. Ahead of the
line, stronger surface winds prompted a High Wind Warning. There
have been a few reports of wind gusts over 40 knots outside of the
convection. The stronger winds have been ahead of the line, so am
paring back the western extent to coincide with the Tornado
Watch. Also, the stronger winds occurring near high tide (occurring
shortly before sunrise) have brought reports of flooding on the
Highway 98 causeway. A High Risk of rip currents is in effect
through Wednesday night, with a Rough Surf Advisory in effect until
noon Wednesday and Coastal Flood advisory until 9 am Wednesday
morning. Am not anticipating extending these.
A post system cold front will move over and east of the forecast
area later today into Wednesday night as the upper level
shortwave moves off and zonal upper flow sets up over the
Southeast. This will bring cooler temperatures to the forecast
area. Temperatures topping out in the upper 50s west of the
Alabama River and low to upper 60s east are expected today.
Tonight, temperatures are expected to drop into the mid to upper
30s over most of the forecast area(around 40 along the coast).
Temperatures topping out in the 50s are expected for Thursday,
well below seasonal norms.
/16
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 321 AM CST Wed Jan 25 2023
Surface high pressure moves east over the Southeast in response
to a weakening upper level shortwave sagging south over the
Southeast. Onshore flow returns to the forecast area late Friday
night/early Saturday. With a cool, dry airmass over the forecast
area, temperatures below seasonal norms are expected. Low
temperatures in the low to mid 30s are expected Thursday and
Friday nights(around 40 along the coast), with high temperatures
in the low to mid 50s (upper 50s along the coast) expected.
/16
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 321 AM CST Wed Jan 25 2023
A series of upper level shortwave move through a slowly building
upper ridge over the Southeast. Southerly flow over the region
will bring a rainy and seasonably warm period for most of the
Extended. The strongest passing shortwave is Sunday into Sunday
night, with scattered to numerous showers and scattered
thunderstorms. A weak surface front will sag south over the
Southeast, stalling along the I-20 corridor. Rain chances goes
down, with isolated to scattered, mainly rainshowers expected.
/16
&&
.MARINE...
Issued at 321 AM CST Wed Jan 25 2023
Strong to very strong onshore flow will ease to moderate to strong today,
then shift to offshore later today into tonight as a cold front moves
over and east of the area. Moderate offshore will ease the rest of
the week, then return to onshore as high pressure moves over and
east of the area the latter part of the week. Onshore flow returns
Saturday, and remains so through the rest of the forecast.
/16
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 60 35 56 32 55 37 61 51 / 10 0 0 0 0 0 0 20
Pensacola 65 37 56 35 54 39 60 52 / 20 0 0 0 0 0 0 10
Destin 71 41 59 39 57 43 62 53 / 60 0 0 0 0 0 0 10
Evergreen 64 34 55 29 55 30 60 42 / 10 0 0 0 0 0 0 10
Waynesboro 56 35 52 28 54 31 60 46 / 10 0 0 0 0 0 0 30
Camden 61 35 52 27 53 30 59 43 / 10 0 0 0 0 0 0 20
Crestview 69 35 58 30 57 32 61 43 / 40 0 0 0 0 0 0 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 AM CST early this morning for ALZ054>060.
High Wind Warning until 6 AM CST early this morning for ALZ262-
264-266.
Coastal Flood Advisory until 6 AM CST early this morning for
ALZ263>266.
High Rip Current Risk through late tonight for ALZ265-266.
High Surf Warning until noon CST today for ALZ265-266.
FL...High Wind Warning until 6 AM CST early this morning for
FLZ201>206.
High Rip Current Risk through late tonight for FLZ202-204-206.
High Surf Warning until noon CST today for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ630>636.
Storm Warning until 6 AM CST early this morning for GMZ650-655-
670-675.
Small Craft Advisory until 6 AM CST Thursday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobSpecial Weather Statement
National Weather Service Mobile AL
1106 PM CST Tue Jan 24 2023
MSZ067-075-076-078-250600-
Stone MS-Perry MS-Greene MS-Wayne MS-
1106 PM CST Tue Jan 24 2023
...Strong thunderstorms will impact portions of Perry, Wayne,
northwestern Greene and Stone Counties through MIDNIGHT CST...
At 1106 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 8 miles south of
Goodwater to 8 miles west of Perkinston. Movement was northeast at 25
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro, Wiggins, Richton, Clara, Perkinston, McHenry, Beaumont
and New Augusta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 AM CST for southeastern
Mississippi.
&&
LAT...LON 3091 8934 3091 8914 3143 8915 3143 8894
3182 8894 3189 8851 3068 8903 3068 8924
3065 8925 3065 8934
TIME...MOT...LOC 0506Z 235DEG 20KT 3180 8882 3078 8929
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Mobile AL
1150 PM CST Tue Jan 24 2023
ALZ051>053-MSZ067-075-076-078-079-250645-
Clarke AL-Choctaw AL-Washington AL-Stone MS-Perry MS-Greene MS-
Wayne MS-George MS-
1150 PM CST Tue Jan 24 2023
...Strong thunderstorms will impact portions of Choctaw, western
Washington, northwestern Clarke, George, southeastern Perry, eastern
Wayne, Greene and eastern Stone Counties through 1245 AM CST...
At 1150 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles southeast of
Snell to 12 miles east of McHenry. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Waynesboro, Lucedale, Butler, Leakesville, Clara, Lisman, Millry,
McLain, State Line, Buckatunna, Silas, Fruitdale, Pennington,
Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 AM CST for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3229 8793 3228 8802 3209 8804 3205 8812
3198 8810 3198 8801 3113 8843 3098 8842
3073 8853 3074 8888 3068 8889 3068 8906
3185 8859 3189 8847 3230 8842
TIME...MOT...LOC 0550Z 236DEG 42KT 3212 8843 3068 8893
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Mobile AL
1239 AM CST Wed Jan 25 2023
ALZ051>054-261>263-265-MSZ076-079-250800-
Clarke AL-Wilcox AL-Mobile Coastal AL-Baldwin Inland AL-Choctaw AL-
Washington AL-Mobile Inland AL-Mobile Central AL-Greene MS-George MS-
1239 AM CST Wed Jan 25 2023
...Strong thunderstorms will impact portions of south central
Choctaw, Mobile, northwestern Baldwin, Washington, Clarke,
southwestern Wilcox, eastern George and southeastern Greene Counties
through 200 AM CST...
At 1238 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Putnam to Gulf
Park Estates. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Theodore,
Chickasaw, Satsuma, Jackson, Thomasville, Grand Bay, Citronelle,
Bayou La Batre, Creola, Grove Hill, Chatom, Chunchula, Wagarville,
Saint Stephens, Leroy and Gulfcrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 AM CST for south central
and southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3026 8818 3036 8819 3032 8826 3038 8824
3039 8840 3074 8841 3074 8866 3200 8812
3199 8752 3069 8803 3075 8804 3074 8805
3029 8812 3026 8817 3025 8818 3025 8808
3023 8831
TIME...MOT...LOC 0638Z 225DEG 47KT 3201 8800 3038 8874
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Mobile AL
248 AM CST Wed Jan 25 2023
ALZ056-059-060-264-266-FLZ201>206-251000-
Baldwin Coastal AL-Baldwin Central AL-Conecuh AL-Covington AL-
Escambia AL-Escambia Inland FL-Okaloosa Inland FL-
Okaloosa Coastal FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
248 AM CST Wed Jan 25 2023
...Strong thunderstorms will impact portions of southeastern Baldwin,
Escambia, southeastern Conecuh, southwestern Covington, western
Okaloosa, Santa Rosa and Escambia Counties through 400 AM CST...
At 248 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles southwest of
Riverview to 4 miles southwest of Warrington. Movement was northeast
at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Gulf Breeze, Brewton, Orange Beach, Goulding,
Century, Flomaton, Bagdad, Lillian, Myrtle Grove, Oriole Beach and
Navarre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for south central
and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3030 8762 3030 8761 3033 8758 3035 8757
3033 8759 3109 8734 3140 8704 3137 8661
3040 8675 3038 8699 3038 8694 3039 8683
3039 8676 3031 8751 3026 8763
TIME...MOT...LOC 0848Z 230DEG 50KT 3101 8709 3034 8732
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Mobile AL
324 AM CST Wed Jan 25 2023
ALZ059-060-FLZ203>206-251100-
Covington AL-Escambia AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
324 AM CST Wed Jan 25 2023
...Strong thunderstorms will impact portions of southeastern
Escambia, Covington, Okaloosa and southeastern Santa Rosa Counties
through 500 AM CST...
At 324 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 9 miles east of
McKenzie to Navarre Beach. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Andalusia, Opp,
Valparaiso, Mary Esther, Florala, Ocean City, Baker, Navarre, River
Falls, Red Level, Laurel Hill, Lockhart, Cinco Bayou, Heath and
Gantt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 AM CST for south central
Alabama...and northwestern Florida.
&&
LAT...LON 3100 8619 3099 8639 3038 8640 3040 8651
3051 8642 3052 8650 3050 8649 3043 8661
3042 8659 3037 8692 3039 8681 3041 8680
3039 8686 3039 8687 3040 8693 3152 8666
3145 8640 3149 8628 3144 8619
TIME...MOT...LOC 0924Z 229DEG 44KT 3154 8656 3039 8687
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
359 AM CST WED JAN 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND DMG 1 NNW BAY MINETTE 30.90N 87.78W
01/25/2023 BALDWIN AL BROADCAST MEDIA
NBC15 REPORTED A TREE UPROOTED AND DAMAGING
A HOME NEAR 13TH STREET AND NORTH WHITE
AVENUE IN BAY MINETTE, ALABAMA.
&&
MMThe Eglin Afb radar (KEVX), 62 km away, was scanning. The volume nearest the first event began at 10:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2023Every state in 2023This day in weather historyWarnings in Florida, January 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1077470.